Multiple Sclerosis Channel
Topics & Medications
Quicklinks
Related Channels

Tysabri Overdose

Because Tysabri (natalizumab) is administered by a healthcare provider in a healthcare setting, an overdose is unlikely. However, it is still possible that you may receive too much Tysabri. If this occurs, it may result in potentially severe side effects or allergic reactions. Treatment will likely include supportive care to treat any symptoms that occur.

Can You Receive Too Much Tysabri?

Tysabri® (natalizumab) is a prescription medication that belongs to a group of medicines called immunomodulators. It is used in the treatment of multiple sclerosis and Crohn's disease.
 
As with most medications, it is probably possible to receive too much Tysabri. The effects of an overdosage would likely vary, however, depending on a number of factors, such as the Tysabri dosage and whether it was combined with any other medications or substances.
 

Symptoms of an Overdose

At this time, it is not known what to expect from an overdose with Tysabri. This medication is given as a slow injection directly into a vein (an intravenous, or IV, injection). The injections are given in a healthcare setting, such as a doctor's office or infusion center. Because Tysabri is administered in a medical setting, by a healthcare provider, an overdose is unlikely to occur, but could still happen.
 
Although it is unknown what type of symptoms to expect from an overdose, it is possible that the usual Tysabri side effects could occur, and may be more severe. These side effects may include:
 
 
In addition, some people who are given Tysabri may experience allergic reactions during the infusion, or up to two hours after the infusion was started. It is possible that these reactions could occur with a Tysabri overdose. Tell your healthcare provider if you get any symptom of an allergic reaction, including:
 
  • Hives
  • Itching
  • A rash
  • Headache
  • Dizziness
  • Fatigue
  • Chills
  • Fever
  • Nausea and vomiting
  • Sudden redness and warmth of the face, neck, and chest (flushing)
  • Breathing problems, such as shortness of breath or wheezing
  • Low blood pressure (hypotension), which could cause dizziness or fainting.
 
Know the Signs - Concussion Safety

Tysabri Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.